Thunderstorm Wind, Calcasieu
- When
- August 20, 4:45 PM CST
- Where
- Calcasieu County, Lake Charles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.233, -93.200
Several trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 20, 1:50 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 250 PM CDT WED AUG 20 2003 SEABREEZE HAD A HARD TIME KICKING OFF ANY CONVECTION TODAY DUE TO WNW FLOW IN THE LOWER LEVELS AND WIND REVERSING TO NE UNDER 7H-5H RIDGE AXIS BY 11 KFT. CONVECTIVE ACTIVITY WHICH HAS BEEN FIRING TODAY OVER THE TOE OF THE LA BOOT IS UNDER CYCLONIC SHEAR AXIS OF 200 MB FLOW... AN EXTENSION OF SEVERAL WEAK CYCLONES ON THE TUTT. THIS UPPER LEVEL FEATURE WILL LIKELY BE CALLING THE SHOTS IN TERMS OF CONVECTIVE ENHANCEMENTS OVER SOUTHERN LA THROUGH AT LEAST EARLY FRIDAY. AS THIS UPPER TROUGH SHIFTS WESTWARD TOMORROW...THE WEAK 200 MB LOW INITIALIZED IN THE VICINITY OF THE FLA PANHANDLE AT 12Z TODAY WILL HAVE BECOME JUST A WAVE... BUT 200 MB LOW IN CENTRAL GULF IS SLIGHTLY INTENSIFIED PLACING S LA IN UPPER LEVEL DIFFLUENT ZONE BY 18Z... HENCE PERHAPS THE RELATIVELY HIGH POPS IN THE ETA AND AVN MOS GUIDANCE ARE ON TO SOMETHING. WILL NUDGE THURSDAY POPS UP TO 50 PCT OVER MOST OF CWA FOR THURSDAY AS A RESULT. NO OTHER BIG CHANGES CHANGES PLANNED TO PREVIOUS FORECAST. LONG RANGE MODELS STILL BRING A WEAK FRONTAL BOUNDARY INTO N LA AND E CENTRAL TX BY LATE FRIDAY... WHERE IT BECOMES STUCK BETWEEN OVER A SFC HIGH OVER THE EASTERN U.S. AND THE WESTERN SIDE OF THE BERMUDA RIDGE. IN SHORT - THIS BOUNDARY NEVER MOVES. IT IS FORECAST TO PERSIST AS A WEAK SURFACE CONVERGENCE OR CONFLUENCE RIGHT INTO THE MIDDLE OF NEXT WEEK. AS A CONSEQUENCE... THOUGH STICKING WITH CLIMATOLOGICAL POPS... THEY MAY RUN HIGHER ON ANY GIVEN DAY IF THIS BOUNDARY REMAINS A PLAYER. FOR AVIATION... EXPECT A BRIEF PERIOD OF RADIATION FOG TOMORROW MORNING AS WAS THE CASE TODAY... BUT ONLY ANTICIPATING MVFR CONDITIONS...IMPROVING TO VFR BY 15Z. BIGGER PROBLEM WILL BE CONVECTION MENTIONED IN FIRST PARAGRAPH DEVELOPING MAINLY TOMORROW AFTERNOON. FOR MARINE... WINDS TO REMAIN IN GENERALLY LIGHT ONSHORE PATTERN THROUGHOUT THE PERIOD. .PRELIMINARY POINT TEMPS/POPS... KLCH 75 92 74 91 / 10 50 20 KBPT 74 91 74 92 / 10 50 20 KAEX 74 94 74 93 / 10 50 20 KLFT 75 92 75 91 / 10 50 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. 38
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-211030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE THIS MORNING NEAR THE COAST...WITH MORE DEVELOPMENT THIS AFTERNOON THROUGHOUT THE REGION. LOCALLY HEAVY RAIN IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. TEMPERATURES WILL GET UP INTO THE MID 90S THROUGHOUT THE REGION TODAY...WITH MAXIMUM HEAT INDICES OF AROUND 108 DEGREES OCCURRING NEAR THE ALEXANDRIA AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377197.